Reply To: ADHD Medication Woes

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD ADHD Medication Woes Reply To: ADHD Medication Woes

#139027
scottishADHDer
Participant

Hey

Stims are a pain in the ass when dealing with BP. Any amount of anxiety, or generally anything which can affect BP is almost tripled while on a stim since your fight or flight is always running while medicated. Doctors also know that people who get their BP taken can actually give a false reading because of the nervousness of getting their BP took. I can’t remember the name of it, but it certainly has one.

My BP was starting to creep up for a while, but I’ll be honest, I take drastic measures to make sure I stay on my meds. I’m 29, and I don’t want them to destroy my body or cardiovascular system. It already gives me Raynauds. The best solution I have found which works for me is to take my meds with breakfast, in terms of minerals I take magnesium. For calcium and potassium, I have greek yogurt with a banana chopped into it with granola. These are known to help your blood pressure. However, what I think helps the most, is exercise, and I mean the kind which really makes you work up a sweat. Not too intense, but enough to get the heart beating and arteries to open up.

If you can do this at least a few days out of the week, it should help. Also, don’t fixate on the idea of them taking you off your meds. This will add more stress, and guess what? It will raise your blood pressure. The same thing happened to me when they played around with the idea of me possibly being taken off them.

And as for the BP meds. These during the initial stages can make your BP go up and down until your body is used to them. Calcium channel blockers, beta-blockers, etc are quite common for controlling BP. Never abruptly stop taking them though, or you could have a serious case of hypertension. Just follow your docs instructions and give things time to settle in. Exercise more, watch what you’re eating, and take some minerals, so long as you speak to your doc about them and he gives the OK.

Take care.